My 26 year old daughter had two ablations for massive PVC's in late 2009. The last one worked, and she is totally PVC free, however, she did develop chronic pericarditis one month following the last ablation. Two weeks ago she casually mentioned to me that she feels like her heart is beating too fast when she is at rest. She started checked her heart rate and it is about 100-110 bmp. This morning she visited her internist and was told she is in sinus tachy and placed back on Atenonol. Has anyone else had this problem post ablation? I'm just worried it could turn into VT since her problem was not atrial, but ventricular when they ablated her. Any help or insights would be most appreciated!!!!
I haven't had an ablation myself, but I remember a cardiologist told me that it was somewhat common to have an elevated heart rate after ablation.
There are several members here who had successful ablations done and I'm sure they will help you.
Sinus tachycardia will not turn into VT, so you can forget that (easier said than done, isn't it?). If your daughter is examined by an internist and he just prescribed a beta blocker to keep the heart rate down, I would be pretty reassured. What I hope was examined, however, is the pericarditis (sad to hear that happened by the way) and that fluids aren't obstructing the heart which can cause sinus tachycardia because the stroke volume is decreased.
An internist should be able to rule this out quite easy, so I assume it's considered and ruled out.
Best wishes for you and your daughter, and I hope someone who just had an ablation done will answer you. If not, remember that the Heart Disease Expert Forum accepts questions, and clever Cardiologists from Cleveland Clinic will answer your questions within short time.
Hi i read your post...a couple of questions...how long ago was the last ablation done? That is a biggie for the earmarks. I had my ablation done four years ago for a number of things and one of those definately being tachycardia....since the ablation which was deemed successful in all of our eyes i have experienced some issues i think four or five times and was also put back onto the antenolol which for the most part has kept everything at bay but if i over tire myself, drink too much coffee or stress wham welcome back heart rates that move into the mid to upper 100's but nothing like before the ablation where my heart was soaring into the lower 300's. I personally don;t think that its that uncommon even a few years after the fact to have random issues...when i had an impacted molar last year i went into full throttle atrial fib and tach because was told my my heart doc that one of the worst things that i could do to myself was to get an infection in my body which irritates the heart and causes tach.....the day after i had been converted (again!) i had the molar pulled..which ended the infection...and no atrial fib or tach since so it would make sense to me if your daughter has chronic issues w. infection that this could be happening to her. My question is what are they doing about it? Have they loaded her with a ZPac to try to knock it out? Thats where i would be looking....just a thought.....
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.